Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 30, 2004, 4:49 AM CDT for Grundy County, Sullivan County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 4:49 AM CDT (09:49 UTC)
- Expired
- May 30, 2004, 11:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Grundy County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 175 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2909 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 18.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 300949
FFWEAX
MOC079-211-301645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 AM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1145 AM CDT
* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...TRENTON...BOYNTON...BRIMSON...BROWNING...DUNLAP...
EDINBURG...GALT...GREEN CASTLE...GREEN CITY...HARRIS...HUMPHREYS
AND LAREDO
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4038 9335 4037 9287 4005 9287 4004 9286
4004 9336 3997 9337 3997 9376 4026 9376
4027 9339 4039 9337
$$
SRP2 follow-up statements
000 WGUS73 KEAX 301552 FFSEAX MOC079-301615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1052 AM CDT SUN MAY 30 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GRUNDY COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4026 9343 4002 9340 4002 9370 4024 9371 $$ NRR
000 WGUS73 KEAX 301554 FFSEAX MOC211-301630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1054 AM CDT SUN MAY 30 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SULLIVAN COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4039 9291 4005 9289 4007 9333 4036 9334 $$ NRR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:40 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 30, 3:40 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT SUN MAY 30 2004 .DISCUSSION... FORECAST CHALLENGE THIS MORNING FOCUSES ON SHORT TERM...WITH FRONT SWINGING THROUGH FORECAST AREA TODAY. ONGOING CONVECTION IS SURGING A BIT AHEAD OF THE MAIN FRONT...SO THERE IS A QUESTION OF WHERE FRONT WILL BE BY EARLY AFTERNOON WHEN REDEVELOPMENT IS EXPECTED TO TAKE PLACE. CURRENT TIMING ON FRONT WOULD PUT IT INTO NORTHWEST CORNER OF MISSOURI BY 12Z...BUT STILL NOT THROUGH THE KANSAS CITY METRO AREA. THIS FITS PRETTY WELL WITH 00Z GFS POSITION. THIS MODEL WOULD HAVE THE FRONT IN EASTERN AREAS OF FORECAST AREA BY 18Z. WILL LEAVE MENTION OF SEVERE STORMS IN EASTERN AREAS FOR THIS AFTERNOON...AS SPC OUTLOOK KEEPS MODERATE RISK IN THOSE AREAS TODAY. MORNING CONVECTION MOVING INTO AREA RIGHT NOW SHOULD CONTINUE TO TRACK EAST INTO ILLINOIS BY AFTERNOON...PICKING UP SOME SPEED AND LOSING SOME PUNCH AS 850 WINDS VEER OFF. BY EARLY AFTERNOON AS UPPER LOW TROUGH OVER NORTHERN PLAINS BECOMES MORE NEGATIVELY TILTED AND UPPER FLOW OVER EASTERN HALF OF MISSOURI BECOMES MORE DIFFLUENT...WITH NOSE OF UPPER JET INTO WESTERN MISSOURI BY MID AFTERNOON...EXPECT REDEVELOPMENT ALONG FRONT. THIS SHOULD QUICKLY MOVE EAST OF AREA...SO WINDOW FOR ANY SEVERE SHOULD BE SHORT LIVED. REGARDING FLOOD WATCH IN EFFECT FOR NORTHWEST MISSOURI THROUGH 6 AM...WILL NOT REISSUE AS FLOODING HAS ALREADY STARTED AND BEING COVERED BY NUMEROUS WARNINGS. AREAS FURTHER SOUTH HAVE NOT SEEN MUCH RAIN OVERNIGHT SO SHOULD BE ABLE TO HANDLE ANY RAINFALL THAT MOVES IN THIS MORNING. AFTER THAT...UPPER LOW SHOULD BECOME PARKED OVER MINNESOTA FOR MONDAY AND TUESDAY. THIS WILL KEEP AREA IN A NORTHWEST FLOW. NOT GOING TO INTRODUCE ANY POPS INTO NORTHERN AREAS AT THIS POINT...BUT WILL HAVE TO BE WATCHED AS CHANNELED VORTICITY SLIDES ACROSS AREA. THIS UPPER LOW SHOULD BE LIFTING OUT BY MID WEEK...WITH BACKSIDE SHORTWAVE SLIDING ACROSS AREA TUESDAY NIGHT. THIS SHOULD BRING A COLD FRONT ACROSS AREA...BUT MOISTURE LOOKS TO BE PRETTY LIMITED. AFTER THAT DRIER AIR SHOULD MOVE IN FOR THURSDAY. PC && .PREV DISCUSSION... 300 PM... CURRENT VISIBLE SATELLITE IMAGERY AS OF 19Z INDICATES CU FIELD BEGINNING TO BUBBLE IN NORTH CENTRAL KANSAS TO THE WNW OF CONCORDIA. ALSO MONITORING MODERATE CU FIELD DEVELOPING OVER NORTHEAST KANSAS. 18Z TOPEKA SOUNDING INDICATED QUITE A BIT OF INSTABILITY WITH CAPES ACROSS NORTHEAST AND EAST CENTRAL KANSAS AT OR ABOVE 2500 J/KG WITH A NOMINAL CAPPING INVERSION. HAVE SOME CONCERNS THAT WE MAY SEE ISOLATED TO SCATTERED DEVELOPMENT ALONG A MOISTURE DISCONTINUITY BOUNDARY FROM CONCORDIA EAST-SOUTHEAST TO TOPEKA BETWEEN 4 AND 6 PM. ATMOSPHERE WOULD BE PRIMED FOR SUPERCELLS IN THIS AREA SHOULD DEVELOPMENT OCCUR...AND TRENDS WILL BE MONITORED CLOSELY OVER THE NEXT COUPLE OF HOURS. AS FOR THE MAIN SHOW...STILL DO EXPECT EXPLOSIVE DEVELOPMENT OF SUPERCELLS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA TOWARDS LATE AFTERNOON. STORMS MAY ALSO BUILD FURTHER SOUTH ALONG THE DRY LINE ACROSS CENTRAL KANSAS...HOWEVER STILL HAVE SOME CONCERNS ABOUT THE CAP AND ITS EFFECT ON CONVECTIVE DEVELOPMENT AS EVIDENT PER 18Z REGIONAL SOUNDINGS. 18Z RUC INDICATES NO CONVECTIVE DEVELOPMENT WHATSOEVER FURTHER SOUTH INTO KANSAS ALONG THE DRY LINE...WHICH MAY BE AN INDICATION OF A SCENARIO THAT EXHIBITS HIGH POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...BUT THE POSSIBILITY THAT THE POTENTIAL MAY NOT BE REALIZED. THE HIGH POTENTIAL THOUGH STILL IN MY MIND WARRANTS HIGH CHANCE POPS WITH HIGHLIGHTED WORDING...LIKELY POPS ACROSS NORTHWEST MISSOURI/NORTHEAST KANSAS IN CLOSER PROXIMITY TO BETTER CONVERGENCE ALONG THE FRONT. STILL HAVE CONCERNS FOR LOCALLY HEAVY RAIN IN OR CLOSE TO NORTHWEST MISSOURI OVERNIGHT...SO WILL CONTINUE WITH THE FLOOD WATCH IN THAT AREA. WILL LIKELY UPDATE THE HAZARDOUS WEATHER OUTLOOK TO TRY TO COMMUNICATE UNCERTAINTY REGARDING DEVELOPMENT TO THE SOUTH. IF STORMS DO DEVELOP...STRONG INSTABILITY AND SHEAR WILL YIELD THE POTENTIAL INITIALLY FOR SUPERCELLS FURTHER WEST INTO CENTRAL KANSAS...WITH MORE OF AN EVOLUTION TOWARDS A SQUALL LINE WITH A POTENTIAL FOR SIGNIFICANT DAMAGING WINDS AS THE STORMS MOVE EAST INTO MISSOURI. KEPT TEMPERATURES TONIGHT INTO TOMORROW CLOSE IN LINE WITH CURRENT FORECAST. KEY TO THE FORECAST TOMORROW WILL BE THE TIMING OF FRONTAL PASSAGE FROM WEST TO EAST DURING THE MORNING. ANY STORMS THAT DEVELOP TONIGHT WILL LIKELY LINGER ALONG AND AHEAD OF THE BOUNDARY SUNDAY MORNING. MESOETA AND GFS IN GOOD AGREEMENT IN BLASTING THE FRONT EAST AND OUT OF OUR FORECAST AREA BY EARLY AFTERNOON SUNDAY. WILL END THUNDERSTORM THREAT FROM WEST TO EAST LATE TONIGHT INTO SUNDAY NOON. SEVERE WEATHER POTENTIAL ON SUNDAY SHOULD BE MINIMIZED DUE TO THE TIME OF DAY...HIGHER OBVIOUSLY FURTHER TO THE SOUTH AND EAST. ALSO BELIEVE WE WILL SEE SOME SUNSHINE TOMORROW AFTERNOON ACROSS THE WESTERN COUNTIES AND HAVE PAINTED GRIDS ACCORDINGLY. AS FAR AS THE EXTENDED FORECAST...OVERALL MADE LITTLE CHANGE TO GOING GRIDS. DID INTRODUCE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING OF NEXT WEEK...WITH ECMWF AND GFS INDICATING DECENT WARM AIR ADVECTION AND THE HINT OF A WARM FRONT DRAPED WEST TO EAST ACROSS THE STATE. HUDSON ...1205 PM CDT... INTERESTING SCENARIO SHAPING UP FOR THIS EVENING ACROSS NORTHWESTERN MISSOURI...AND FOR FAR WESTERN MISSOURI TOWARDS MID TO LATE EVENING. 12Z MESOETA AND RUC MODELS INDICATE AN AREA LIKELY TO LIGHT UP WITH INTENSE THUNDERSTORMS AROUND CONCORDIA NORTH TO HASTINGS...EAST ALONG THE NEBRASKA/KANSAS BORDER TO NORTH OF TOPEKA BY 00Z. LOW LEVEL FLOW IN THIS AREA BACKED CONSIDERABLY AND WOULD LIKELY BE A FAVORED AREA FOR SUPERCELL DEVELOPMENT IN THE 20Z TO 00Z TIMEFRAME /3 PM TO 7 PM/. MEAN STORM MOTION OF RIGHT MOVERS COULD BRING THESE STORMS INTO FAR NORTHWEST MISSOURI OR NORTHEAST KANSAS TOWARDS 7 PM TO 10 PM. IT WOULD APPEAR THAT THE GREATEST TORNADO THREAT IN THE PLEASANT HILL FORECAST AREA WOULD BE ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS...WHERE ETA BUFR SOUNDINGS YIELD EXTREMELY CURVED HODOGRAPHS AND AROUND 4000 J/KG OF CAPE BY 00Z. RUC ALSO SUGGESTS A WEAKLY CAPPED ATMOSPHERE INTO NORTHEAST KANSAS AT THAT TIME AS WELL. IN FACT...OBJECTIVE ANALYSIS WOULD ALMOST DEPICT A BOUNDARY /MORE LIKE A MOISTURE DISCONTINUITY/ EXTENDING FROM CONCORDIA TO EMPORIA/ THAT MAY ALSO HELP TO FOCUS CONVECTIVE DEVELOPMENT. CONCERNS ACROSS NORTHWEST MISSOURI ALSO CENTER ON POTENTIAL FOR HEAVY RAINS...AND WILL BE ISSUING A FLOOD WATCH IN THIS AREA FOR TONIGHT BASED ON RECENT RAINS AND POTENTIAL FOR SIGNIFICANT QPF...AND RELATIVELY LOW FLASH FLOOD GUIDANCE. FURTHER SOUTH...THE ISSUE BECOMES A BIT MORE COMPLICATED. NEW MODEL RUNS HINT THAT AREAS ACROSS CENTRAL INTO EAST CENTRAL KANSAS WILL REMAIN CAPPED UNTIL AFTER 00Z THIS EVENING...WITH SOME DEVELOPMENT POSSIBLE AFTER THAT TIME EAST OF THE DRY LINE. MAIN CONCERN IS THAT AS ELONGATED SURFACE LOW CONTINUES TO ADVANCE EAST...SHEAR WILL BECOME MORE UNIDIRECTIONAL WHICH MAY INHIBIT TORNADIC POTENTIAL BUT ENHANCE POTENTIAL FOR A SIGNIFICANT WIND THREAT ALONG A LINE OF THUNDERSTORMS...IF THEY CAN BREAK THROUGH THE CAP LATER TONIGHT. HUDSON && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FOR TONIGHT FOR DONIPHAN COUNTY. MO...FLOOD WATCH FOR TONIGHT ALONG AND NORTH OF A SAVANNAH TO ALBANY TO BETHANY LINE. WFO EAX
Hazardous weather outlook, May 29, 12:52 PM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CDT SAT MAY 29 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301100- ...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL PLAINS... ...FLOOD WATCH IN EFFECT TONIGHT NORTHWEST OF A TROY KANSAS TO BETHANY LINE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE WEATHER OUTBREAK IS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A FEW LONG TRACKED AND STRONG TORNADOES ARE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT INCLUDE LOCATIONS WEST OF A GRANT CITY TO KANSAS CITY LINE...FROM AROUND 6 OR 7 THIS EVENING INTO THE EARLY MORNING HOURS SUNDAY. AT MIDDAY...A DEVELOPING STORM SYSTEM WAS LOCATED OVER THE HIGH PLAINS OF KANSAS AND NEBRASKA. STRONG SOUTH WINDS CONTINUE TO BRING WARM AND VERY MOIST AIR NORTHWARD INTO THE OUTLOOK AREA. DATA THIS MORNING INDICATES THAT RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED BY MID TO LATE AFTERNOON IN EXTREME NORTHERN KANSAS AND SOUTHERN NEBRASKA. ADDITIONAL STORMS MAY ALSO DEVELOP EAST SOUTHEAST INTO NORTHEAST KANSAS. STRONG WIND SHEAR PROFILES AND A VERY UNSTABLE AIRMASS WILL LEAD TO THE POTENTIAL OF TORNADIC STORMS. LARGE HAIL GOLF BALL SIZE OR LARGER AND DESTRUCTIVE WINDS WILL ALSO ACCOMPANY THIS ACTIVITY. THESE STORMS MAY TRACK EAST NORTHEAST INTO NORTHWESTERN MISSOURI THIS EVENING...WITH THE THREAT IN NORTHWEST MISSOURI BEGINNING AS EARLY AS 6 OR 7 PM. VERY HEAVY RAIN WILL ALSO BE POSSIBLE...AND A FLOOD WATCH HAS BEEN POSTED NORTHWEST OF A TROY KANSAS TO BETHANY LINE FOR TONIGHT. FURTHER SOUTH...ADDITIONAL STORMS MAY DEVELOP ACROSS EASTERN KANSAS DURING THE EVENING HOURS. THE ATMOSPHERE ACROSS EASTERN KANSAS AND WESTERN MISSOURI WILL REMAIN CAPPED THIS EVENING...AS WARMER AIR ALOFT WORKS TO INHIBIT THUNDERSTORM DEVELOPMENT. IF STORMS DO DEVELOP...THEY WILL LIKELY CONGEAL QUICKLY INTO A SQUALL LINE AND PRESENT A THREAT FOR DESTRUCTIVE WINDS AND HAIL AS THE LINE MOVES EAST OVERNIGHT. PERSONS ACROSS EASTERN KANSAS...AND MUCH OF NORTHERN INTO WESTERN MISSOURI...SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE WATCHES OR WARNINGS. MANY PEOPLE ARE OUTDOORS CELEBRATING THE HOLIDAY WEEKEND. BE SURE TO BRING ALONG A PORTABLE TELEVISION...RADIO OR NOAA WEATHER RADIO TO KEEP UP WITH RAPIDLY CHANGING CONDITIONS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST FOR SUNDAY MAINLY IN AREAS EAST OF A UNIONVILLE TO CLINTON LINE. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY WITH THE MAIN THREAT BEING HAIL AND DAMAGING WINDS. THESE STORMS WILL BE OCCURRING AS A COLD FRONT SWINGS THROUGH MISSOURI...WITH THE STORMS EXPECTED TO QUICKLY EXIT THE OUTLOOK AREA BY EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DEFINITELY WILL BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST KANSAS AND FAR NORTHWEST MISSOURI...AND WILL LIKELY BE REQUIRED ELSEWHERE TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. HUDSON
In the hours before
Local storm report, May 30, 1:01 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD STANBERRY 40.22N 94.54W
05/30/2004 GENTRY MO LAW ENFORCEMENT
FLOODING HAS CLOSED MAIN STREET IN STANBERRY
&&
LSLocal storm report, May 30, 1:26 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD ALBANY 40.25N 94.33W
05/30/2004 GENTRY MO LAW ENFORCEMENT
&&
LSLocal storm report, May 30, 3:04 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM TORNADO 1 E WEATHERBY 39.91N 94.22W
05/29/2004 DEKALB MO LAW ENFORCEMENT
*** 1 FATAL, 18 INJ *** NEAR ST. HWY 6 AND SANTA ROSA RD.
&&
RCLocal storm report, May 30, 3:12 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM TORNADO 1 E WEATHERBY 39.91N 94.24W
05/29/2004 DE KALB MO LAW ENFORCEMENT
*** 3 FATAL, 18 INJ *** NEAR ST. HWY 6 AND SANTA ROSA RD.
&&
RCLocal storm report, May 30, 4:15 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 2 NNE MOUNT MORIAH 40.36N 93.78W
05/30/2004 HARRISON MO AMATEUR RADIO
WATER COVERING ROUTE A AND B
&&
RCLocal storm report, May 30, 4:40 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CUMMINGS 39.47N 95.25W
05/29/2004 1.00 INCH ATCHISON KS EMERGENCY MNGR
0445 PM HAIL CUMMINGS 39.47N 95.25W
05/29/2004 1.25 INCH ATCHISON KS TRAINED SPOTTER
0502 PM HAIL 1 N EASTON KS 39.36N 95.12W
05/29/2004 0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0512 PM HAIL 2 S ATCHISON 39.53N 95.13W
05/29/2004 1.00 INCH ATCHISON KS EMERGENCY MNGR
0540 PM HAIL BEAN LAKE 39.52N 95.00W
05/29/2004 1.75 INCH PLATTE MO TRAINED SPOTTER
0545 PM FUNNEL CLOUD BEAN LAKE 39.52N 95.00W
05/29/2004 PLATTE MO LAW ENFORCEMENT
0603 PM HAIL DE KALB 39.59N 94.92W
05/29/2004 1.75 INCH BUCHANAN MO EMERGENCY MNGR
0615 PM TORNADO 3 WNW CAMDEN POINT 39.47N 94.80W
05/29/2004 PLATTE MO TRAINED SPOTTER
0620 PM HAIL DEARBORN 39.52N 94.77W
05/29/2004 2.75 INCH PLATTE MO LAW ENFORCEMENT
0626 PM HAIL 2 SE AGENCY 39.64N 94.72W
05/29/2004 0.75 INCH BUCHANAN MO FIRE DEPT/RESCUE
0632 PM TORNADO 2 SE DE KALB 39.57N 94.90W
05/29/2004 BUCHANAN MO EMERGENCY MNGR
0640 PM HAIL 2 S FAUCETT 39.57N 94.82W
05/29/2004 1.75 INCH BUCHANAN MO AMATEUR RADIO
0652 PM HAIL SMITHVILLE 39.38N 94.57W
05/29/2004 0.75 INCH CLAY MO TRAINED SPOTTER
0702 PM HAIL SMITHVILLE 39.38N 94.57W
05/29/2004 0.75 INCH CLAY MO LAW ENFORCEMENT
0703 PM HAIL TRIMBLE 39.47N 94.56W
05/29/2004 0.50 INCH CLINTON MO TRAINED SPOTTER
0705 PM HAIL GOWER 39.61N 94.59W
05/29/2004 0.88 INCH CLINTON MO FIRE DEPT/RESCUE
0707 PM HAIL 1 NE SMITHVILLE 39.39N 94.56W
05/29/2004 1.75 INCH CLAY MO AMATEUR RADIO
0707 PM HAIL 5 NE SMITHVILLE 39.43N 94.51W
05/29/2004 1.75 INCH CLAY MO TRAINED SPOTTER
0710 PM HAIL 4 SE EDGERTON 39.46N 94.58W
05/29/2004 2.75 INCH CLINTON MO LAW ENFORCEMENT
0710 PM HAIL EASTON 39.72N 94.64W
05/29/2004 1.25 INCH BUCHANAN MO AMATEUR RADIO
0715 PM HAIL 1 N TRIMBLE 39.49N 94.56W
05/29/2004 1.75 INCH CLINTON MO TRAINED SPOTTER
0715 PM HAIL 5 NW GOWER 39.66N 94.66W
05/29/2004 2.50 INCH BUCHANAN MO TRAINED SPOTTER
0720 PM HAIL TRIMBLE 39.47N 94.56W
05/29/2004 1.75 INCH CLINTON MO LAW ENFORCEMENT
0722 PM HAIL STEWARTSVILLE 39.75N 94.50W
05/29/2004 1.75 INCH DEKALB MO LAW ENFORCEMENT
0733 PM HAIL 1 SE GOWER 39.60N 94.58W
05/29/2004 2.75 INCH CLINTON MO LAW ENFORCEMENT
0735 PM HAIL 1 S TRIMBLE 39.46N 94.56W
05/29/2004 1.75 INCH CLINTON MO TRAINED SPOTTER
0735 PM TORNADO GOWER 39.61N 94.59W
05/29/2004 CLINTON MO LAW ENFORCEMENT
0736 PM HAIL PLATTSBURG 39.56N 94.46W
05/29/2004 0.88 INCH CLINTON MO CO-OP OBSERVER
0743 PM TORNADO PLATTSBURG 39.56N 94.46W
05/29/2004 CLINTON MO LAW ENFORCEMENT
0802 PM HAIL ST JOSEPH 39.76N 94.85W
05/29/2004 1.75 INCH BUCHANAN MO EMERGENCY MNGR
NEAR HWY 169 AND RIVERSIDE TERRACE.
0805 PM TORNADO AGENCY 39.66N 94.75W
05/29/2004 BUCHANAN MO LAW ENFORCEMENT
NEAR AGENCY.
0813 PM TORNADO PLATTSBURG 39.56N 94.46W
05/29/2004 CLINTON MO LAW ENFORCEMENT
JUST WEST OF Y HIGHWAY.
0820 PM HAIL ST JOSEPH 39.76N 94.85W
05/29/2004 0.75 INCH BUCHANAN MO TRAINED SPOTTER
0825 PM HAIL PLATTSBURG 39.56N 94.46W
05/29/2004 1.00 INCH CLINTON MO TRAINED SPOTTER
0831 PM HAIL ST JOSEPH 39.76N 94.85W
05/29/2004 0.75 INCH BUCHANAN MO TRAINED SPOTTER
0842 PM TORNADO PLATTSBURG 39.56N 94.46W
05/29/2004 CLINTON MO TRAINED SPOTTER
ONE-QUARTER MILE WEST OF PLATTSBURG, ON HIGHWAY 33.
0845 PM TORNADO 2 W TURNEY 39.64N 94.36W
05/29/2004 CLINTON MO LAW ENFORCEMENT
0845 PM HAIL 2 W TURNEY 39.64N 94.36W
05/29/2004 1.00 INCH CLINTON MO LAW ENFORCEMENT
0904 PM HAIL 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 1.75 INCH DEKALB MO LAW ENFORCEMENT
NEAR OSBORNE, MO.
0908 PM TORNADO 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 DEKALB MO LAW ENFORCEMENT
HIGHWAY 36 NORTH OF OSBORN, MO.
0920 PM TORNADO 1 W CAMERON 39.74N 94.26W
05/29/2004 DEKALB MO LAW ENFORCEMENT
QUARTER MILE WIDE TORNADO JUST WEST OF CAMERON NEAR
HIGHWAY 36
0930 PM FLASH FLOOD 10 N PLATTSBURG 39.71N 94.46W
05/29/2004 CLINTON MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 33, 10 MILES NORTH OF
PLATTSBURG. CAR STALLED IN WATER.
0945 PM TORNADO PERRIN 39.67N 94.42W
05/29/2004 CLINTON MO LAW ENFORCEMENT
UNCONFIRMED REPORTED A TORNADO NEAR PERRIN.
0945 PM TORNADO 2 E OSBORN 39.75N 94.32W
05/29/2004 DEKALB MO AMATEUR RADIO
POWER LINES DOWN EAST OF HIGHWAY 36. HIGHWAY CLOSED DUE
TO TORNADO DAMAGE.
1030 PM TORNADO 4 W MAYSVILLE 39.89N 94.44W
05/29/2004 DEKALB MO LAW ENFORCEMENT
NEAR INTERSECTION OF J HIGHWAY AND 6 HIGHWAY.
1035 PM TORNADO 1 E WEATHERBY 39.91N 94.24W
05/29/2004 DEKALB MO LAW ENFORCEMENT
*** 3 FATAL, 18 INJ *** NEAR ST. HWY 6 AND SANTA ROSA RD.
1040 PM TORNADO 5 NW PATTONSBURG 40.10N 94.20W
05/29/2004 DAVIESS MO LAW ENFORCEMENT
1040 PM TORNADO 4 N MAYSVILLE 39.94N 94.36W
05/29/2004 DEKALB MO BROADCAST MEDIA
1040 PM TORNADO 4 N MAYSVILLE 39.94N 94.36W
05/29/2004 DEKALB MO BROADCAST MEDIA
1050 PM TORNADO 4 W COFFEY 40.11N 94.08W
05/29/2004 DAVIESS MO AMATEUR RADIO
JUST WEST OF INTERSTATE 35 ON HARRISON-DAVIES COUNTY
LINE.
1050 PM TORNADO 7 N PATTONSBURG 40.15N 94.14W
05/29/2004 HARRISON MO AMATEUR RADIO
MOVING NORTH-NORTHWEST.
1105 PM TORNADO 7 N PATTONSBURG 40.05N 94.14W
05/29/2004 DAVIESS MO AMATEUR RADIO
69 HIGHWAY CLOSED DUE TO DEBRIS ON ROAD. LARGE TREES AND
POWER LINES OVER HIGHWAY.
1105 PM TORNADO 7 N WEATHERBY 40.01N 94.24W
05/29/2004 DEKALB MO AMATEUR RADIO
*** 1 INJ *** SEVERAL BUILDINGS DESTROYED IN EASTERN
DEKALB COUNTY. 1 INJURY NEAR SANTA ROSA.
1115 PM FLASH FLOOD 3 W WESTBORO 40.54N 95.38W
05/29/2004 ATCHISON MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 59, JUST WEST OF C HIGHWAY.
1118 PM TORNADO 5 E COFFEY 40.11N 93.91W
05/29/2004 DAVIESS MO AMATEUR RADIO
MOVING NORTHEAST.
1130 PM FUNNEL CLOUD 3 E BETHANY 40.27N 93.97W
05/29/2004 HARRISON MO LAW ENFORCEMENT
1138 PM TORNADO 1 W MELBOURNE 40.15N 93.80W
05/29/2004 HARRISON MO AMATEUR RADIO
BRIEF TOUCHDOWN.
1146 PM TORNADO 4 W SPICKARD 40.24N 93.67W
05/29/2004 GRUNDY MO AMATEUR RADIO
DEBRIS SEEN IN AIR.
1156 PM TORNADO 5 NW SPICKARD 40.29N 93.66W
05/29/2004 MERCER MO AMATEUR RADIO
TORNADO WAS LIFTING.
1252 AM FLASH FLOOD 2 SW STANBERRY 40.20N 94.56W
05/30/2004 GENTRY MO LAW ENFORCEMENT
0100 AM FLASH FLOOD STANBERRY 40.22N 94.54W
05/30/2004 GENTRY MO LAW ENFORCEMENT
FLOODING HAS CLOSED MAIN STREET IN STANBERRY
0100 AM FLASH FLOOD 2 NNE MOUNT MORIAH 40.36N 93.78W
05/30/2004 HARRISON MO AMATEUR RADIO
WATER COVERING ROUTE A AND B
0125 AM FLASH FLOOD ALBANY 40.25N 94.33W
05/30/2004 GENTRY MO LAW ENFORCEMENT
&&
RCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 41 min |
| May 29, 7:25 PM CDT | Tornado Warning | EAX | DeKalb | 65 min |
| May 29, 7:42 PM CDT | Tornado Warning | EAX | Buchanan | 48 min |
| May 29, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 58 min |
| May 29, 8:09 PM CDT | Flash Flood Warning | EAX | Buchanan, Clinton | 8 hr |
| May 29, 8:13 PM CDT | Tornado Warning | EAX | Clinton | 62 min |
| May 29, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, DeKalb | 59 min |
| May 29, 8:50 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 70 min |
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| May 29, 9:02 PM CDT | Tornado Warning | EAX | DeKalb | 88 min |
| May 29, 9:10 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Daviess | 95 min |
| May 29, 9:20 PM CDT | Flash Flood Warning | EAX | DeKalb | 7 hr |
| May 29, 10:03 PM CDT | Flash Flood Warning | EAX | Atchison | 6 hr |
| May 29, 10:06 PM CDT | Flash Flood Warning | EAX | Daviess | 8 hr |
| May 29, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 67 min |
| May 29, 10:27 PM CDT | Tornado Warning | EAX | DeKalb | 93 min |
| May 29, 10:37 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison | 12 hr |
| May 29, 10:41 PM CDT | Tornado Warning | EAX | Daviess, Harrison | 94 min |
| May 29, 11:32 PM CDT | Tornado Warning | EAX | Grundy | 58 min |
| May 29, 11:49 PM CDT | Tornado Warning | EAX | Mercer | 56 min |
| May 30, 12:30 AM CDT | Flash Flood Warning | EAX | Nodaway, Worth | 12 hr |
| May 30, 12:53 AM CDT | Flash Flood Warning | EAX | Mercer | 12 hr |
| May 30, 2:34 AM CDT | Flash Flood Warning | EAX | Putnam | 10 hr |
| May 30, 3:35 AM CDT | Flash Flood Warning | EAX | Buchanan, Clinton, DeKalb | 8 hr |
| May 30, 11:29 AM CDT | Tornado Warning | EAX | Livingston | 46 min |
| May 30, 11:58 AM CDT | Tornado Warning | EAX | Linn | 62 min |
| May 30, 12:32 PM CDT | Tornado Warning | EAX | Adair, Macon | 88 min |
| May 30, 12:38 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 52 min |
| May 30, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 56 min |
| May 30, 1:17 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 58 min |
| May 30, 1:23 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| May 30, 1:25 PM CDT | Tornado Warning | EAX | Pettis | 65 min |
| May 30, 1:46 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 59 min |
| May 30, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 62 min |
| May 30, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 64 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 32 min |
| May 30, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.